Hail, Platte
- When
- April 18, 6:50 PM CST
- Where
- Platte County, 1 mi S of Columbus
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.417, -97.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 18, 2:15 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 PM CDT FRI APR 18 2003 IN NEAR TERM VIGOROUS SHORTWAVE CROSSING ARE COMBINED WITH DRYLINE WITH WIND SHIFT TO S AND SOUTH SHOULD CONTINUE TO GENERATE CHC FOR TSTMS TO N AND E OF DRY LINE THIS EVENING. PER CONVECTIVE OUTLOOKS SOME OF THESE STORMS CUD BE SEVERE BASED ON SHEAR AND INSTABILITY. OTHERWISE DECREASING POPS FOR SHOWERS REST OF THE NIGHT AS UPPER FORCING EXISTS REGION AND AIR MASS STABLIZES. ATTENTION SAT TURNS TO NEXT ENEGETIC SHORTWAVE THAT IS INDICATED TO LIFT NEWD INTO THE CTRNL PLAINS OUT OF UPPER TROF OVER SW U.S. THIS AFTN. APPEARS THIS FEATURE WILL START TO BRING A CHANCE FOR SHOWERS AND TSTMS BY MIDDAY SAT TO PTNS SE NEB AND SW IA VCNTY STALLING SFC BNDRY. THEN AN INCREASED LIKELIHOOD TO MNLY SE NEB AND SW IA SAT NIGHT. 18/12Z AVN MOST AGRESSIVE WITH IMPACT AND QPF OVER FCST AREA. WILL TEND TO BLEND THIS WITH 18/12Z ETA. WITH BROAD UPPER TROF ACROSS UPPER MIDWEST AND CYCLONIC LOW LEVE CURVATURE SUNDAY SHAPING UP COOL WITH CONSIDERABLE CLOUDINESS WITH SMALL CHC FOE SHOWERS. WOULD ANTICIPATE CLOUDINESS TO BE ON DECREASE EATHIER LATE SUNDAY NIGHT OR MONDAY MORNING. IN DAYS 3-7 PERIOD MONDAY AND NOW TUE PERIOD APPEAR TO BE DRY. LONGER RANGE MODELS IN GENERAL AGREEMENT THAT NEXT CHANCE FOR SHOWERS AND FEW TSTMS DEVELOPS WED AND CONTINUES INTO THU AS NEXT UPPER TROF MOVES INTO CNTRL PLAINS AND INTERACTS WITH LOW LEVEL WARM MOIST ADVECTION. WILL LIKELY KEEP FCST MAX/MIN TEMPS ABOVE NCEP SUBJECTIVE GUIDANCE CLOSER TO PREVIOUS ZONES ESPCLY WED AND THU PERIODS DUE TO UNCERTAINTY OF COOLING FROM PRECIP AND CLOUDS OFF SETTING LOW LEVEL WARM ADVECTION IN SELY LOWER LEVEL FLOW. FRI APPEARS MAINLY DRY AS SYSTEM SHIFTS SEWD WITH UPPER RIDGE STARTING TO BUILD ACROSS CNTRL PLAINS. .OMA...NONE. WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 426 PM CDT FRI APR 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY A TORNADO WATCH WILL BE IN EFFECT FOR MUCH OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH 10 PM CDT. SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THE PRIMARY THREAT NORTH OF THE WATCH AREA WILL BE LARGE HAIL. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE THIS EVENING OVER ALL OF SOUTHEAST NEBRASKA...AND SOUTHWEST IOWA...GENERALLY ALONG AND SOUTH OF INTERSTATE 80. A POWERFUL SPRING STORM SYSTEM MOVING FROM WESTERN NEBRASKA INTO MINNESOTA IS RESPONSIBLE FOR THE DANGEROUS WEATHER CONDITIONS. MINI-SUPERCELL THUNDERSTORMS ARE LIKELY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING. ADDITIONAL THUNDERSTORMS MAY APPROACH SEVERE LEVELS SATURDAY AFTERNOON...OVER FAR SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY STRONG AND POSSIBLY SEVERE THUNDERSTORMS MAY CONTINUE THROUGH EARLY SATURDAY EVENING. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NEED TO REMAIN AT A HIGH LEVEL OF AWARENESS THIS EVENING AS SEVERE WEATHER THREATENS THE AREA. ERVIN
The Omaha radar (KOAX), 84 km away, was scanning. The volume nearest the first event began at 00:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350021.